MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN L-WR LAP SPLIT STEM 33CM; E-Z CLEAN WIRE L-WIRE LAP SPLIT STEM 33 CM

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN L-WR LAP SPLIT STEM 33CM; E-Z CLEAN WIRE L-WIRE LAP SPLIT STEM 33 CM
Catalog Number 0100S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Investigation summary: one 0100s device was received.There was also packaging for lot number 180822.It is uncertain if this device was from that lot number.The device had split insulation.The device had blackened layer of eschar on the outside of the coating which may have been related to arcing, 2-3 mm split in the insulation.There is an impression mark at the leading edge of the split.Unable to determine the initial cause.Splitting doesn't look excessive but is usually caused by a combination of higher power activation and mechanical loading (physical pressure to insulation) of the insulation.Unable to determine cause with any certainty.It is likely use related.A dhr review was performed, and there is no evidence of device defect or malfunctions.
 
Event or Problem Description
It was reported that during a gyn procedure, a large flash or arcing was noted during activation within the abdominal cavity.Upon inspection, a tear or weakness in the insulation was noted and the device was replaced.There was a 3-5 min delay, no patient complications known.

Brand Name
E-Z CLN L-WR LAP SPLIT STEM 33CM
Common Device Name
E-Z CLEAN WIRE L-WIRE LAP SPLIT STEM 33 CM
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key7856650
Report Number1721194-2018-00034
Device Sequence Number13944085
Product Code GEI
UDI-Device Identifier10614559100677
UDI-Public10614559100677
Combination Product (Y/N)N
PMA/510(K) Number
K913281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0100S
Device Lot Number180822.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date09/07/2018
Patient Sequence Number1